| Catalog Number |
306507 |
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
03/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Ten potential lot numbers were provided for this incident.The information for each lot number is as follows: medical device lot #: 732011c; medical device expiration date: 11/15/2020; device manufacture date: 11/16/2017.Medical device lot #: 731812c; medical device expiration date: 11/13/2020; device manufacture date: 11/14/2017.Medical device lot #: 722612b; medical device expiration date: 8/13/2020; device manufacture date: 8/14/2017.Medical device lot #: 729812c; medical device expiration date: 10/24/2020; device manufacture date: 10/25/2017.Medical device lot #: 725111b; medical device expiration date: 9/7/2020; device manufacture date: 9/8/2017.Medical device lot #: 711112c; medical device expiration date: 4/20/2020; device manufacture date: 4/21/2017.Medical device lot #: 716111b; medical device expiration date: 6/9/2020; device manufacture date: 6/10/2020.Medical device lot #: 711511c medical device expiration date: 4/24/2020 device manufacture date: 4/25/2017 medical device lot #: 707212b; medical device expiration date: 3/12/2020; device manufacture date: 3/13/2017.Medical device lot #: 715811b; medical device expiration date: 6/6/2020; device manufacture date: 6/7/2017.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that a (b)(6) year old, male patient with a diagnosis of medulloblastoma and a port had a positive blood culture for serratia marcescens on (b)(6) 2018.The patient was treated and discharged.The pfge patterns for this incident are indistinguishable from the original co outbreak pattern.The device implicated with this incident is a 3 ml bd¿ pre-filled normal saline syringe, in 3 ml syringe.Out of an abundance of caution and in the interest of public health, bd voluntarily recalled certain lots of bd posiflush¿ heparin lock flush and bd¿ pre-filled normal saline flush syringes due to a potential for contamination with serratia marcescens bacterium.Bd was notified by the u.S.Food and drug administration (fda) and (b)(4) about a potential epidemiological link between catheter related blood stream infections and the s.Marcescens bacterium.Specifically, the fda and (b(4) identified a potential connection between reports of infection in a small number of patients caused by s.Marcescens across multiple states.(b)(4)'s initial investigation found that affected patients had received treatment using certain bd flush products.To date, there is no evidence of bd flush product testing positive for this bacterium.Investigations are ongoing by bd, fda, and (b)(4).
Event or Problem Description
It was reported that a 10 year old, male patient with a diagnosis of medulloblastoma and a port had a positive blood culture for serratia marcescens on 3/10/2018.The patient was treated and discharged.The pfge patterns for this incident are indistinguishable from the original co outbreak pattern.The device implicated with this incident is a 3 ml bd¿ pre-filled normal saline syringe, in 3 ml syringe.*out of an abundance of caution and in the interest of public health, bd voluntarily recalled certain lots of bd posiflush¿ heparin lock flush and bd¿ pre-filled normal saline flush syringes due to a potential for contamination with serratia marcescens bacterium.Bd was notified by the u.S.Food and drug administration (fda) and centers for disease control and prevention (cdc) about a potential epidemiological link between catheter related blood stream infections and the s.Marcescens bacterium.Specifically, the fda and cdc identified a potential connection between reports of infection in a small number of patients caused by s.Marcescens across multiple states.Cdc¿s initial investigation found that affected patients had received treatment using certain bd flush products.To date, there is no evidence of bd flush product testing positive for this bacterium.Investigations are ongoing by bd, fda, and cdc.
Additional Manufacturer Narrative
Investigation summary: the reported defect of infection for product code 306507 was received for evaluation by our quality engineer team.Although a definitive lot number was not provided, a device history record review was performed for the potential lots reported.There were no deviations or non-conformance that occurred during the manufacture of the potential lots provided.Prior to april 2018, there was no trend for infection regarding the bd franklin products.Upon the increase of infection reports beginning in april 2018, a corrective and preventive action plan was initiated to address the issue.A review of all lot sterility testing performed for product released between april 2015 and may 2018 confirmed that no organism growth was identified for any lots released during the shelf life of this product.Prior to the report of infection evaluated in mps-18-1248-sa, there was no trend for infection cases reported for franklin product.This complaint is part of a new trend which began in april 2018.Capa 350041 was initiated to address this issue.Although a definitive lot # was not provided, a general dhr review as performed of the potential lots listed.There were no deviations or non-conformances that occurred during the manufacture of the potential lots listed.The sterility lot test results for the potential lots were acceptable.A review of all lot sterility testing performed for product released between april 2015 & may 2018 confirmed that no organism growth was identified for any lots released during the shelf life of this product.The root cause analysis of the reported infection cases under capa 350041 has not identified a direct causation between the infections and the bd franklin product.